Duke Mathematical Journal

On generalization of theorems of A. D. Alexandrov and C. Delaunay on hypersurfaces of constant mean curvature

Wu-Yi Hsiang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 49, Number 3 (1982), 485-496.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]


Hsiang, Wu-Yi. On generalization of theorems of A. D. Alexandrov and C. Delaunay on hypersurfaces of constant mean curvature. Duke Math. J. 49 (1982), no. 3, 485--496. doi:10.1215/S0012-7094-82-04927-4. https://projecteuclid.org/euclid.dmj/1077315376

Export citation


  • [1] A. D. Aleksandrov, Uniqueness theorems for surfaces in the large. V, Amer. Math. Soc. Transl. (2) 21 (1962), 412–416.
  • [2] A. D. Alexandrov, A characteristic property of spheres, Ann. Mat. Pura Appl. (4) 58 (1962), 303–315.
  • [3] C. Delaunay, Sur le surface de révolution dont la courbure mayenne est constante, J. Math. Pures. Appl. Ser. 1 6 (1841), 309–320.
  • [4] H. Hopf, Über Flächen mit einer Relation zwischen den Hauptkrümmungen, Math. Nachr. 4 (1951), 232–249.
  • [5] W. Y. Hsiang and W. T. Hsiang, On the construction of exotic and/or knotted spheres of constant mean curvature in the standard sphere, to appear.
  • [6] W. Y. Hsiang and B. Lawson, Minimal submanifolds of low cohomogeneity, J. Differential Geometry 5 (1971), 1–38.
  • [7] W. Y. Hsiang and W. Yu, A generalization of Delaunay theorem on the construction of rotational symmetric hypersurfaces of constant mean curvature and harmonic maps, (to appear in J. of Diff. Geo.).
  • [8] H. Liebmann, Über die Verbiegung der geschlossenen Flächen positier Krümmung, Math. Ann. 53 (1900), 81–112.